MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT RX ASPIRATION CATHETER; QEX, QEW

PENUMBRA, INC. INDIGO SYSTEM CAT RX ASPIRATION CATHETER; QEX, QEW
Catalog Number CATRXKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure using an indigo system catrx aspiration catheter (catrx), a non-penumbra sheath, and a non-penumbra guide catheter.During the procedure, while advancing the catrx into a catheter, the distal end of the catrx fractured.The entire catrx was then removed from the patient.The procedure was completed using a new catrx.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned catrx confirmed a fracture on the catheter shaft.This fracture is likely a result of a kink.If the catrx is advanced against resistance during use, damage such as a kink and subsequent fracture may occur.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.Further evaluation revealed that the guidewire lumen was damaged at the proximal end, and a kink and ovalization on the distal fractured segment.These damages are likely incidental to the complaint and may have occurred during packaging of device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CAT RX ASPIRATION CATHETER
Common Device Name
QEX, QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21416581
Report Number3005168196-2025-00045
Device Sequence Number15349809
Product Code QEX
UDI-Device Identifier00814548017556
UDI-Public00814548017556
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K220683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCATRXKIT
Device Lot NumberF00012737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale